Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at May 31, 2020, 2:25 PM PDT for 4 counties in Nevada. It took effect at Jun 1, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2020, 2:25 PM PDT (21:25 UTC)
- In effect from
- Jun 1, 2020, 11:00 AM PDT
- Expired
- Jun 1, 2020, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS85 KLKN 312125 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 225 PM PDT Sun May 31 2020 NVZ425>427-020400- /O.NEW.KLKN.FW.W.0003.200601T1800Z-200602T0400Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 225 PM PDT Sun May 31 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Monday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
154 WWUS85 KLKN 010922 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 222 AM PDT Mon Jun 1 2020 NVZ425>427-020330- /O.CON.KLKN.FW.W.0003.200601T1800Z-200602T0400Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 222 AM PDT Mon Jun 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
962 WWUS85 KLKN 012144 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 244 PM PDT Mon Jun 1 2020 NVZ425>427-020400- /O.CON.KLKN.FW.W.0003.000000T0000Z-200602T0400Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 244 PM PDT Mon Jun 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
992 WWUS85 KLKN 020408 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 908 PM PDT Mon Jun 1 2020 NVZ425>427-020515- /O.EXP.KLKN.FW.W.0003.000000T0000Z-200602T0400Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 908 PM PDT Mon Jun 1 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... It's still dry but winds have dropped below speed criteria and will remain down overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at May 31, 3:04 AM PDT, 11 hours 21 minutes earlier.
Area forecast discussion, May 31, 3:04 AM PDT, 11 hours 21 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 AM PDT Sun May 31 2020 .SYNOPSIS...Considerably quieter weather is expected for much of the state today although gusty winds will develop across central Nevada, remaining below the magnitude of Saturday's winds. A few showers could develop across northern Nevada over the coming days with a better chance for more widespread rain expected late this week. && .SHORT TERM...Today through Tuesday night. Winds will be markedly lower across the state as a whole today be still gusty across central Nevada today and Monday under a persistent southwest flow pattern. Winds will be from the south and southwest at 10-20mph. A few showers and a thunderstorm or two are expected across northwestern Nevada Monday as a trough progresses northeastward into northern Rockies. Not much in the way of rain is anticipated. Temperatures behind a cold front will be around 10 degrees cooler in the 80s today and Monday across the area. Lows will drop into the upper 40s to lower 50s tonight and Monday night. Warmer temperatures and lighter winds are expected Tuesday with highs rebounding into the upper 80s. .LONG TERM...Wednesday through next Sunday. Models agree on the large scale features Wednesday, with large upper high over central North America, and a cut off low over the eastern Pacific. Upper low over the Gulf of Alaska provides more zonal flow north of the Great Basin. By Thursday into Friday the models differ widely on exact placement and timing of features but then begin to agree very well for the remainder of the period. Bottom line is an unsettled period with minor short waves crossing into the interior West with minor chances for showers/thunderstorms in the nights/afternoons. Max temps drop from the 80s/90s Wednesday, to the 70s/80s by Friday to 60s/low 80s Sunday. Mins drop from the 50s to 40s/50s to some 30s by Sunday morning. If current model outlooks pan out, next Monday morning (June 8) could see a few freezing temps. && .AVIATION...Winds will diminish significantly overnight into early Sunday morning allowing the dust to finally settle after the passage of a potent upper trough that brought very strong and gusty winds to the region on Saturday. Look for VFR conditions to prevail throughout today into Monday with lighter winds. South to southwest afternoon breezes are forecast to gust to near 20 kts at KEKO and around 25 kts at KELY and KTPH. && .FIRE WEATHER...Gusty daytime winds are still expected across central and eastern Nevada today and Monday but certainly lower than Saturday and below critical thresholds. Dry conditions and low relative humidity will persist with the next opportunity for meaningful rain by the end of the week. && .HYDROLOGY...Warm temperatures continues to melt what is left of the higher elevation snow pack resulting in elevated stream flows. The only ones in danger of rising to action stage will be Lamoille Creek and the Bruneau River. Others could run strong and cold though. .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/98/98/93
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.